Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 161, NWS Quad Cities, IA

June 8, 2008Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this river flood warning at Jun 8, 2008, 10:27 AM CDT for Henry County, Rock Island County, Illinois. It took effect at Jun 11, 2008, 7:00 PM CDT. It was in force for 24 days.

The area

The counties it named.

The facts

Issued
Jun 8, 2008, 10:27 AM CDT (15:27 UTC)
In effect from
Jun 11, 2008, 7:00 PM CDT
Expired
Jul 6, 2008, 3:43 AM CDT
In force
24 days
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Moline (MLII2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:06 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 6:06 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
606 AM CDT SUN JUN 8 2008

.SYNOPSIS...
LOW PRESSURE IN THE CENTRAL PLAINS WITH FRONTAL BOUNDARY ACROSS
NORTHEAST IOWA AND INTO CENTRAL WISCONSIN. THE LOW WILL TRACK INTO
THE GREAT LAKES ON MONDAY GRADUALLY SHIFTING THE BOUNDARY TO OUR
SOUTHEAST. A COUPLE OF DAYS OF QUIET WEATHER ABOUT MID-WEEK AS UPPER
TROUGH SWINGS BY AND WEAK RIDGING OCCURS. ANOTHER DEEP TROUGH MOVES
INTO THE WESTERN UNITED STATES RETURNING THE PERSISTENT STORMY
PATTERN TO THE REGION LATE IN THE WEEK AND INTO NEXT WEEKEND.

..HAASE..

&&

.SHORT TERM...TONIGHT AND MONDAY...
FRONTAL BOUNDARY EXTENDS FROM WESTERN KS TO NORTHEAST IA AND INTO
CENTRAL WI. VERY JUICY AIR SOUTH OF THE BOUNDARY COUPLED WITH FAIRLY
STRONG LOW LEVEL JET THAT PERSISTS ALL DAY AND INTO TONIGHT. THIS
WILL CONTINUE TO GENERATE THUNDERSTORMS ACROSS MUCH OF THE DVN CWA.
OTHER THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE THIS AFTERNOON
AND INTO TONIGHT.

WILL CONTINUE FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR AREAS
ALONG AND NORTH OF I-80. HOWEVER AS BOUNDARY SAGS SOUTHWARD A HEAVY
RAIN EVENT APPEARS TO BE SHAPING UP FOR LATER TONIGHT AND MONDAY
ESPECIALLY ACROSS THE SOUTHERN AND EASTERN CWA. THE WATCH WILL
PROBABLY NEED TO BE EXPANDED ON MONDAY TO COVER THAT PORTION OF THE
CWA AND WILL NEED TO BE EXTENDED TO INCLUDE MUCH OF MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY...
UPPER TROUGH WILL SWING THROUGH THE REGION BY TUESDAY SHOVING
BOUNDARY DOWN TO OUR SOUTH. WEAK RIDGING OCCURS ABOUT MID-WEEK
GIVING US A COUPLE OF QUIET DAYS. DEEP TROUGH MOVES INTO THE WESTERN
UNITED STATES LATER IN THE WEEK RETURNING THE SOUTHWEST FLOW ALOFT.
THIS WILL BRING THE BOUNDARY BACK INTO THE REGION ALONG WITH WARM
JUICY AIR. STORMY PATTERN SHOULD START UP AGAIN LATE IN THE WEEK AND
INTO NEXT WEEKEND.

..HAASE..

&&

.AVIATION...
SHOWERS/TSTMS WILL BE FAIRLY WIDESPREAD ACROSS THE AREA THIS MORNING...
ESPECIALLY NORTH OF I 80 AND WEST OF THE MISSISSIPPI... AS CENTRAL IA
CONVECTION MOVES EAST WHILE ADDITIONAL ELEVATED CONVECTION BLOSSOMS
ON NOSE OF VEERED 50-60 KT LOW LEVEL JET. RESIDUAL BOUNDARIES LIKELY TO
FUEL ADDITIONAL STORM DEVELOPMENT THIS AFTERNOON WITH POTENTIAL UPGROWTH
INTO ONE OR MORE THUNDERSTORM COMPLEXES TONIGHT AHEAD OF A COLD FRONT
AS IT SAGS SOUTHWARD ACROSS THE AREA. CIGS GENERALLY LOWER VFR RANGE TO
MVFR EXCEPT IFR CONDITIONS WITH STORMS.      ..05..

&&

.HYDROLOGY...
FLASH FLOOD THREAT CONTINUES TODAY THROUGH MONDAY AS THE BOUNDARY
SAGS SLOWLY SOUTHEAST. AT LEAST SEVERAL INCHES OF RAIN CAN BE
EXPECTED OVER MUCH OF THE CWA WITH VERY MOIST AIR IN PLACE. ANY
INTENSE THUNDERSTORM OR TRAINING OF STORMS WILL BE CAPABLE OF
PRODUCING SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME. IT IS
NOT OUT OF THE QUESTION THAT SOME AREAS COULD EXCEED 6 INCHES OF RAIN
IF THUNDERSTORMS PERSIST FOR SEVERAL HOURS. THIS ADDITIONAL RAINFALL
WILL INCREASE THE SEVERITY OF THE CURRENT FLOODING SITUATION.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR
CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

HAASE/05
Hazardous weather outlook, Jun 8, 4:45 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SUN JUN 8 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY
RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY
FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST
MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL
SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS
THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN
IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY
RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER
FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN
THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

HAASE

In the hours before

Local storm report, Jun 8, 10:04 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       HOLY CROSS              42.60N 91.00W
06/08/2008  M2.50 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

ELLIOTT
Local storm report, Jun 8, 10:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND GST     1 N LONG GROVE          41.71N 90.58W
06/08/2008  E50 MPH          SCOTT              IA   NWS EMPLOYEE

            WIND GUST OF 40 TO 50 MPH.

&&

ELLIOTT
Local storm report, Jun 8, 10:14 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     3 N DEWITT              41.87N 90.55W
06/08/2008                   CLINTON            IA   TRAINED SPOTTER

            WIND GUST ESTIMATED UP TO 60 MPH DOWNED 2 TO 3 INCH
            DIAMETER BRANCHES.

&&

12
Local storm report, Jun 8, 10:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND GST     DEWITT                  41.82N 90.55W
06/08/2008  E60 MPH          CLINTON            IA   NWS EMPLOYEE

            55 TO 60 MPH.

&&

ELLIOTT
Local storm report, Jun 8, 10:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1018 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     TSTM WND GST     5 SSE SABULA            42.00N 90.12W
06/08/2008  M60 MPH          CARROLL            IL   TRAINED SPOTTER

            3 INCH BRANCHES BLOWN DOWN.

&&

ELLIOTT
Local storm report, Jun 8, 10:20 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     TSTM WND GST     2 W FREEPORT            42.29N 89.67W
06/08/2008  E60 MPH          STEPHENSON         IL   TRAINED SPOTTER

            5 INCH BRANCHES DOWN.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:15 PM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 7, 8:15 PM CDTRiver Flood WarningDVNJackson8 days
Jun 7, 9:15 PM CDTRiver Flood WarningDVNLee35 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNDubuque, Jackson12 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNDubuque, Jackson14 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNJackson10 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNClinton, Scott15 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNClinton, Scott17 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNMuscatine, Scott16 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNMuscatine, Scott20 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLouisa, Muscatine21 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLouisa, Muscatine21 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLee26 days
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningDVNBuchanan47 min
Jun 8, 8:25 AM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more8 hr
Jun 8, 9:23 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott43 min
Jun 8, 10:00 AM CDTSevere Thunderstorm WarningDVNJackson45 min
Jun 8, 3:56 PM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more15 hr
Jun 8, 4:34 PM CDTTornado WarningDVNBenton, Buchanan56 min
Jun 8, 5:20 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Jones, Linn55 min
Jun 8, 5:41 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn64 min
Jun 8, 6:12 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more63 min
Jun 8, 6:33 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more57 min
Jun 8, 6:34 PM CDTTornado WarningDVNBenton, Buchanan, Delaware, Jones, Linn41 min
Jun 8, 6:48 PM CDTFlash Flood WarningDVNIowa, Johnson6 hr
Jun 7, 9:18 PM CDTRiver Flood WarningDVNStephenson18 days
Jun 8, 8:58 AM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson32 min
Jun 8, 10:17 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson45 min
Jun 8, 10:27 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside47 days
Jun 8, 10:55 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside65 min

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.